MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number LS96218-021
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the bio-medicus life support cannula had normal wire (inquire) that could only be inserted through the intended opening in the cannula under high pressure, suggesting that the lumen in the dilator of the cannula was too small.The wire was pushed 10 cm into the cannula but could not be inserted further and was almost unable to be removed from the cannula.It was noted that the wire did not fit through the cannula, although it was able to fit through a smaller medtronic 19fr.Cannula without any problems.The use of the device was unspecified.There was no patient involved.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of some blockage inside the tip.The introducer id was measured against the specification, with the following results: introducer id was measured to be 0.029 inches the specification has the id to be 0.040 +0.002 / -0.001 inches a 0.038 inch od guidewire was not able to fit inside the tip of the returned cannula.Reason for return was confirmed.Additional information b5.It was reported that the bio-medicus life support cannula had normal wire (inquire) that could only be inserted through the intended opening in the cannula under high pressure, suggesting that the lumen in the dilator of the cannula was too small during use.The wire was pushed 10 cm into the cannula but could not be inserted further and was almost unable to be removed from the cannula.It was noted that the wire did not fit through the cannula, although it was able to fit through a smaller medtronic 19fr.Cannula without any problems.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the issue occurred during the cannulation process (right after putting the guidewire into the introducer).Medtronic received additional information that the device was already in the patient during the cannulation process.However, it was not finished.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction d3: mfr name and postal code updated.Correction d4: unique identifier (udi) # updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21856053
Report Number9612164-2025-01952
Device Sequence Number4719398
Product Code DWF
UDI-Device Identifier00763000615444
UDI-Public(01)00763000615444(17)260414(10)226365203(20)01
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K240534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2026
Device Model NumberLS96218-021
Device Catalogue NumberLS96218-021
Device Lot Number226365203
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/17/2025
07/16/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/14/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexUnknown
Patient Weight99 KG